MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving recanalization of an occluded artery in the leg, a flexor balkin guiding sheath leaked at the hub.Reportedly, as the sheath was "turned up", the hub leaked, and blood was "spurting" from the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Event or Problem Description
Additional information was received 19aug2025.Contralateral access was obtained in the left inguinal artery for treatment of a lesion below the right knee.During insertion of another manufacturer¿s 0.018-inch wire guide into the complaint device, the hub leaked blood.Per the reporter, an unknown cook support catheter, unknown 0.014-inch micro wire, unknown 6-french-38-40 sheath, another manufacturer¿s peripheral balloon dilation catheter, and another manufacturer¿s pressure pump were used through the complaint device during the procedure.Resistance was reportedly not encountered during insertion or removal of other devices through the sheath or sheath hub.Manual pressure was applied to stop bleeding.The patient reported severe pain during the procedure.Reportedly, due to ¿excessive¿ bleeding, the sheath was replaced with a new sheath to complete the procedure.Although the procedure was reportedly completed successfully, the ¿desired optimal effect was not achieved¿; therefore, the ¿dorsal artery of the foot¿ was also opened during a subsequent surgical procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected/additional information: b5, d9, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving recanalization of an occluded artery in the leg, a flexor balkin guiding sheath leaked at the hub.Reportedly, as the sheath was "turned up", the hub leaked, and blood was "spurting" from the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 19aug2025.Contralateral access was obtained in the left inguinal artery for treatment of a lesion below the right knee.During insertion of another manufacturer¿s 0.018-inch wire guide into the complaint device, the hub leaked blood.Per the reporter, an unknown cook support catheter, unknown 0.014-inch micro wire, unknown 6-french-38-40 sheath, another manufacturer¿s peripheral balloon dilation catheter, and another manufacturer¿s pressure pump were used through the complaint device during the procedure.Resistance was reportedly not encountered during insertion or removal of other devices through the sheath or sheath hub.Manual pressure was applied to stop bleeding.The patient reported severe pain during the procedure.Reportedly, due to ¿excessive¿ bleeding, the sheath was replaced with a new sheath to complete the procedure.Although the procedure was reportedly completed successfully, the ¿desired optimal effect was not achieved¿; therefore, the ¿dorsal artery of the foot¿ was also opened during a subsequent surgical procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.There was slight tip damage noted to the sheath, likely from shipping device back to cook for examination.A leak test was completed, and a slight leak was observed from the silicone disc.There was no visible damage noted to the silicone disc.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the final lot.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned device, customer testimony, complaint file, dmr, and dhr suggests that there is evidence that the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that component failure contributed to this incident.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22843414
Report Number1820334-2025-01025
Device Sequence Number18467999
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)280404(10)16542947
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number16542947
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/19/2025
01/26/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date08/26/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUANGDONG BO MAI BALLOON DILATION CATHETER.; HUNAN APT. 0.018-IN (0.46 MM) 180CM WIRE GUIDE.; HUNAN BO RUN PRESSURE PUMP.
Patient Age67 YR
Patient SexMale
Patient Weight90 KG